Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 12, 2014, 8:44 PM MDT for 5 counties in Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 8:44 PM MDT (02:44 UTC)
- Expired
- Jun 12, 2014, 9:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Caribou County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3606 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WUUS55 KPIH 130244 SVRPIH IDC005-011-019-029-077-130330- /O.NEW.KPIH.SV.W.0005.140613T0244Z-140613T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 844 PM MDT THU JUN 12 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITIES OF...POCATELLO...CHUBBUCK... BINGHAM COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITIES OF...SHELLEY...FORT HALL CITY... BLACKFOOT... WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO... NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO... NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO... * UNTIL 930 PM MDT * AT 836 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHUBBUCK...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... FORT HALL PUTNAM LODGE AND FORT HALL EAGLE LODGE... FORT HALL MOUNT PUTNAM... BLACKFOOT... FORT HALL YANDELL MOUNTAIN... FORT HALL LINCOLN CREEK LODGE... GOSHEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4353 11238 4304 11152 4269 11238 4295 11282 TIME...MOT...LOC 0244Z 229DEG 27KT 4297 11238 $$ DMH
1 follow-up statement
347 WWUS55 KPIH 130322 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 922 PM MDT THU JUN 12 2014 IDC005-011-019-029-077-130332- /O.EXP.KPIH.SV.W.0005.000000T0000Z-140613T0330Z/ CARIBOU ID-BINGHAM ID-BONNEVILLE ID-POWER ID-BANNOCK ID- 922 PM MDT THU JUN 12 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANNOCK... NORTHEASTERN POWER...WEST CENTRAL BONNEVILLE...BINGHAM AND NORTHWESTERN CARIBOU COUNTIES WILL EXPIRE AT 930 PM MDT... AT 922 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... GOSHEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4353 11238 4304 11152 4269 11238 4295 11282 TIME...MOT...LOC 0322Z 229DEG 27KT 4316 11209 $$ DMH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:33 PM MDT, 7 hours 11 minutes earlier.
Area forecast discussion, Jun 12, 1:33 PM MDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MDT THU JUN 12 2014 .DISCUSSION...SAT IMAGERY THIS AFTERNOON SHOWS UPPER LOW CIRCULATING OFF WA/OR COAST WITH SOUTHWEST FLOW OVER EAST IDAHO. WEAK ECHOES ON RADAR OVER CASSIA COUNTY ALONG AN IMPULSE OF ENERGY LIFTING OUT OF THE GREAT BASIN. EXPECT THIS IMPULSE TO HELP TRIGGER THUNDERSTORMS OVER OUR SOUTHEAST HIGHLANDS THIS EVENING. THIS SHOULD DIMINISH LATER TONIGHT AS WE BECOME MORE STABLE. AT THE SURFACE...A COLD FRONT WILL PUSH THROUGH DURING THE OVERNIGHT HOURS WITH WINDS INCREASING THROUGH THE NIGHT. BY TOMORROW...WINDS WILL BE STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR THE UPPER AND LOWER SNAKE PLAIN. HIGH TEMPS TOMORROW WILL BE ABOUT 10 TO 15 DEGREES COOLER AS A RESULT OF THE COLD FRONTAL PASSAGE. MODELS SHOW UPPER TROUGH PASSING THROUGH EAST IDAHO BY SATURDAY EVENING. EXPECT TO SEE SHOWERS AND AFTERNOON THUNDER IN THE VICINITY OF THE TROUGH AXIS. AFTER SATURDAY...MODELS ARE IN MAJOR DISAGREEMENT WITH THE ECMWF CLOSING AN UPPER LOW INTO THE PAC NW ON MONDAY AND THE GFS SHOWING A MORE PROGRESSIVE UPPER TROUGH. GFS HAS TRENDED SLIGHTLY DEEPER WITH THE TROUGH FROM THE 06Z RUN. 12Z GFS ENSEMBLE MEAN PROPOSED AN EVEN DEEPER UPPER TROUGH...BUT INDIVIDUAL MEMBERS PROVIDE VERY LITTLE CONFIDENCE IN LOCATION. 12Z GEM MORE IN-LINE WITH ECMWF...BUT IS TRENDING TOWARDS A WEAKER UPPER TROUGH BY TUESDAY. HINSBERGER && .AVIATION...UPPER TROUGH NEAR NW COAST EARLY THIS AFTERNOON WITH RELATIVELY DRY SW FLOW OVERSPREADING SRN IDAHO. ISOLATED CONVECTION FORMING OVER PORTIONS OF CNTRL AND SRN MOUNTAINS WHILE MID/UPPER CLOUDS DRIFT ENE THROUGH THE AREA. MODELS SHOW ASSOCIATED DRY COLD FRONT SWEEPING THROUGH SE IDAHO LATE TONIGHT AS UPPER LOW SWINGS INTO WASHINGTON/OREGON WITH STRONG GUSTY WSW WINDS ANTICIPATED THROUGHOUT THE DAY FRIDAY. PRECIPITATION WILL SPREAD INTO THE CNTRL AND SE MOUNTAINS FRIDAY AFTERNOON AS THE UPPER LOW SHIFTS INTO THE PANHANDLE. VFR SCT-BKN CLOUD COVER ANTICIPATED THROUGH THE PERIOD WITH STRONG WINDS FRIDAY. HUSTON && .FIRE WEATHER...UPPER LOW IS MOVING ON SHORE NEAR THE WA/OR BORDER THIS AFTERNOON CREATING BREEZY CONDITIONS AND THE THREAT OF MOUNTAIN THUNDERSTORMS THROUGH SUNSET TONIGHT. AS THE LOW CONTINUES TO MOVE EAST TONIGHT...A DRY COLD FRONT WILL PASS THROUGH EARLY FRIDAY MORNING WHICH WILL CREATE STRONG GUSTY SOUTHWEST WINDS BEGINNING AROUND 0300 MDT AND LAST THROUGH SUNSET. ONCE AGAIN...AFTERNOON THUNDERSTORMS ARE A THREAT IN THE MOUNTAINS FRIDAY AFTERNOON. A SHORTWAVE BEHIND THIS LOW WILL CONTINUE BREEZY AFTERNOONS AND MOUNTAIN THUNDERSTORMS ON SATURDAY AND TO A LESSER EXTENT ON SUNDAY. EP && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 8 AM TO 9 PM MDT FRIDAY IDZ020-021. &&
In the hours before
Special weather statement, Jun 12, 7:29 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
729 PM MDT THU JUN 12 2014
IDZ017-021>023-130230-
CARIBOU ID-ONEIDA ID-BONNEVILLE ID-POWER ID-CASSIA ID-BANNOCK
ID-BLAINE ID-
729 PM MDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
CASSIA COUNTY IN SOUTH CENTRAL IDAHO
NORTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO
POWER COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 830 PM MDT
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF WEAK SHOWERS FROM OAKLEY AND CITY OF ROCKS NORTHEAST TO
POCATELLO AND FORT HALL. WIND GUSTS AROUND 50 MPH CAN BE
EXPECTED...ALONG WITH AREAS OF BLOWING DUST AND VISIBILITIES REDUCED
TO AROUND ONE MILE.
LOCATIONS IMPACTED INCLUDE...
ELBA...
IDAHOME...
FORT HALL BANNOCK PEAK...
POCATELLO...
ROCKLAND...
LAT...LON 4200 11422 4224 11424 4301 11239 4302 11126
4199 11344
TIME...MOT...LOC 0127Z 255DEG 11KT 4301 11190 4235 11368
DMHSpecial weather statement, Jun 12, 8:15 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 815 PM MDT THU JUN 12 2014 IDZ022>025-130345- BEAR LAKE ID-CARIBOU ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-FRANKLIN ID- 815 PM MDT THU JUN 12 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO FRANKLIN COUNTY IN SOUTHEAST IDAHO SOUTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO ONEIDA COUNTY IN SOUTHEAST IDAHO SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 945 PM MDT AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF HOLBROOK TO PRESTON..AND MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MAPLETON... HOLBROOK... MALAD... BANIDA AND MINK CREEK... SWAN LAKE... LAT...LON 4255 11262 4256 11145 4201 11160 4201 11313 TIME...MOT...LOC 0215Z 246DEG 17KT 4213 11278 4214 11189 DMH
Special weather statement, Jun 12, 8:27 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 827 PM MDT THU JUN 12 2014 IDZ020-021-023-130330- CARIBOU ID-BINGHAM ID-POWER ID-BANNOCK ID- 827 PM MDT THU JUN 12 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO CENTRAL POWER COUNTY IN SOUTHEAST IDAHO WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 930 PM MDT AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AMERICAN FALLS..MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STERLING... CHUBBUCK AND POCATELLO... SPRINGFIELD... FORT HALL BUFFALO LODGE AND PINGREE... FORT HALL CITY... FORT HALL EAGLE LODGE... ROCKFORD AND FORT HALL PUTNAM LODGE... MORELAND... BLACKFOOT AND FORT HALL YANDELL MOUNTAIN... LAT...LON 4272 11273 4282 11291 4339 11271 4300 11188 TIME...MOT...LOC 0227Z 217DEG 32KT 4284 11272 DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:29 PM MDT | Special Weather Statement | PIH | Bannock, Cassia, Power | 61 min |
| Jun 12, 8:15 PM MDT | Special Weather Statement | PIH | Franklin, Oneida | 90 min |
| Jun 12, 8:27 PM MDT | Special Weather Statement | PIH | Bingham | 63 min |
| Jun 12, 9:16 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson, Madison, Teton | 32 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.